MAUDE Adverse Event Report: DENTSPLY SIRONA ORTHODONTICS INC. SURESMILE RETAINER; ALIGNER, SEQUENTIAL

DENTSPLY SIRONA ORTHODONTICS INC. SURESMILE RETAINER; ALIGNER, SEQUENTIAL
Catalog Number ASSY-500015
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Sharp Edges (4013)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 02/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
In this event it is reported that the patient experienced difficulty removing suresmile retainer this resulted to injury to their gums.
 
Additional Manufacturer Narrative
There has been a previous report received where this malfunction resulted in a serious injury.Therefore, it must be presumed that recurrence of this malfunction could possibly cause or contribute to a serious injury or require medical or surgical intervention to preclude such.As such, this event is reportable per 21cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.
 
Additional Manufacturer Narrative
Investigation results: dl protocol was followed for retainer model 1 i do not see any issues with the models.Patient was complaining it was too tight.I do see that they have submitted a ss3 so that they can have passive trays to use as a retainer model with a scalloped trim line.This should be more comfortable for the patient and easier to remove.Ss3 is in review for the dr.We reviewed the dhr for so-155511so00054466 / patient id#: (b)(6) / site id#: 55617, qty.1 items assy-500015 (retainer) were packaged by the second shift by auto bag-and-box operation on (b)(6) 2025, in manufacturing cell 1, equipment bag-15.The sales order was inspected and met the acceptance criteria provided by qa.Failure mode - treatment planning issue, root cause - no defect, conclusion code - no failure found.

Brand Name
SURESMILE RETAINER
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer (Section G)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key21422294
Report Number1649995-2025-00009
Device Sequence Number15364192
Product Code NXC
UDI-Device Identifier00856379007269
UDI-Public00856379007269
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberASSY-500015
Device Lot Number09894000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date02/18/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown